Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 80, NWS Charleston, SC

June 8, 2005Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 8, 2005, 1:52 PM EDT for Berkeley County, South Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2005, 1:52 PM EDT (17:52 UTC)
Expired
Jun 8, 2005, 2:45 PM EDT
In force
53 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 101 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1669 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1669 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 081752
SVRCHS
SCC015-081845-
/O.NEW.KCHS.SV.W.0080.050608T1752Z-050608T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
152 PM EDT WED JUN 8 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA

* UNTIL 245 PM EDT

* AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MURRAYSVILLE...OR ABOUT 6 MILES WEST OF
  MONCKS CORNER...MOVING WEST AT 5 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  MURRAYSVILLE...
  CHICORA...
  MOOREFIELD...
  HUSSERTOWN AND BLACK CREEK...

VERY LARGE HAIL IS LIKELY WITH THIS DANGEROUS THUNDERSTORM. IF YOU
ARE IN THE PATH MOVE INDOORS TO AN INTERIOR ROOM ON THE LOWEST FLOOR
AWAY FROM WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3312 8012 3326 8005 3334 8020 3325 8032
      3318 8028

$$

JPC
2 follow-up statements
000 
WWUS52 KCHS 081816
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
215 PM EDT WED JUN 8 2005

SCC015-081845-
/O.CON.KCHS.SV.W.0080.000000T0000Z-050608T1845Z/
BERKELEY-
215 PM EDT WED JUN 8 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR BERKELEY COUNTY...

AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR HUSSERTOWN...OR ABOUT 10 MILES WEST OF
MONCKS CORNER...MOVING WEST AT 15 MPH.

IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3313 8019 3326 8007 3332 8022 3326 8033
      3318 8029

$$

JPC
000 
WWUS52 KCHS 081844
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
244 PM EDT WED JUN 8 2005

SCC015-081854-
/O.EXP.KCHS.SV.W.0080.000000T0000Z-050608T1845Z/
BERKELEY-
244 PM EDT WED JUN 8 2005

...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY WILL EXPIRE AT
245 PM EDT...

AT 244 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR 
THE LATEST WEATHER INFORMATION. 

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER 
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR 
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3313 8019 3326 8007 3332 8022 3326 8033
      3318 8029

$$

JPC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 10:21 AM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jun 8, 10:21 AM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1021 AM EDT WED JUN 8 2005

.SHORT TERM /THIS AFTERNOON/...CURRENTLY AT THE SURFACE LARGE
BERMUDA RIDGE IN PLACE ACROSS THE FORECAST AREA...WITH LIGHT EAST TO
SOUTHEASTERLY FLOW. DENSE FOG HAS LIFTED TO A BROKEN CU DECK ACROSS
THE FORECAST AREA THIS MORNING...PROMPTING THE CANCELLATION OF THE
DENSE FOG ADVISORY AT 9 AM. A FEW SHOWERS HAVE DEVELOPED ALONG SEA
BREEZE ACROSS FAR NORTHEAST PORTIONS OF THE FORECAST AREA AS NOTED
ON KCLX-88D. ADDITIONAL CONVECTION NOTED OFFSHORE DEVELOPING IN
RESPONSE TO WEAKNESS IN H5 RIDGE. MAIN SHORT TERM CONCERNS REVOLVE
AROUND SVR TSTM POTENTIAL THIS AFTERNOON.

DIFFERENTIAL HEATING BOUNDARIES FROM MORNING FOG COMBINED WITH SEA
BREEZE AND WEAKNESS IN H5 RIDGE...EXPECTED TO GET CONVECTION GOING
THIS AFTERNOON. ADJUSTING 12Z KCHS RAOB YIELDS CAPE VALUES OF 3400
J/KG AND LI/S OF -7. LARGE CAPE VALUES ALSO NOTED IN FAVORABLE HAIL
GROWTH ZONE -10C TO -30C...SO WILL MENTION ISOLATED SVR TSTMS IN HWO.
LIGHT WIND REGIME (CORFIDI VECTORS OF 5 KT OR LESS) THIS
AFTERNOON...WILL ALLOW FOR HEAVY RAINFALL WHERE TSTMS DEVELOP.
CURRENT POPS LOOK GOOD...WITH ONLY MINOR TWEAKS MADE TO GOING
FORECAST.

&&

.MARINE...RIDGE OF HIGH PRESSURE IN CONTROL OF THE WEATHER PATTERN
ACROSS THE AREA TODAY...WITH GENERAL EASTERLY FLOW. GOING FORECAST
IN GOOD SHAPE AND ONLY MINOR INITIALIZATION TWEAKS MADE. EXPECT
WINDS TO VEER TO THE SOUTHEAST THIS AFTERNOON AS SEA BREEZE
CIRCULATION GETS ESTABLISHED. SEAS EXPECTED TO REMAIN AROUND 2 FT.

&&

.AVIATION...FOG AND LOWER CIGS QUICKLY BURNED OFF AT THE SAV TERM
AROUND 13Z... LEAVING SCT-BKN CUMULUS IN THE 1500-2500 FT RANGE.
AFTN CONVECTION IS EXPECTED ONCE AGAIN...MAINLY INLAND. DIFFERENTIAL
HEATING... EXISTING BOUNDARIES AND STRONG INSTABILITY TONGUE...ALL
SHOULD BE A PLAYERS. THE BEST COURSE OF ACTION JUST CONTINUES THE CB
MENTION IN BOTH TERMS FOR NOW.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JRJ/24
Hazardous weather outlook, Jun 8, 10:00 AM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1000 AM EDT WED JUN 8 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-090900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1000 AM EDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
.STRONG THUNDERSTORMS...A VERY UNSTABLE ATMOSPHERE ONCE AGAIN TODAY
WILL BE CONDUCIVE TO AFTERNOON THUNDERSTORM DEVELOPMENT. ISOLATED
SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL AND LOCALIZED DAMAGING
WIND GUSTS THE MAIN HAZARDS. SLOW STORM MOTIONS WILL ALSO SPELL
LOCALIZED HEAVY RAINS IN EXCESS OF 2 INCHES WITH MINOR TEMPORARY
FLOODING.

.RIVER FLOODING...A FLOOD WARNING IS IN EFFECT FOR THE LOWER SANTEE
RIVER NEAR JAMESTOWN...THE OGEECHEE RIVER AT EDEN...AND THE SAVANNAH
RIVER AT CLYO. MINOR FLOODING IS FORECAST OR EXPECTED TO CONTINUE.
REFER TO THE LATEST RIVER FLOOD STATEMENT ISSUED BY THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
.RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ON THE
LOWER SANTEE RIVER IN SOUTH CAROLINA AND THE OGEECHEE AND SAVANNAH
RIVERS IN GEORGIA FOR MUCH OF THE PERIOD. PLEASE REFER TO THE LATEST
RIVER FLOOD STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE IN
CHARLESTON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

24

In the hours before

Special weather statement, Jun 8, 1:49 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
149 PM EDT WED JUN 8 2005

SCZ045-081830-
BERKELEY-
149 PM EDT WED JUN 8 2005

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 230 PM
EDT...

AT 149 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER MURRAYSVILLE...OR ABOUT 5 MILES
WEST OF MONCKS CORNER...MOVING WEST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MURRAYSVILLE...
CHICORA...MOOREFIELD...SANDRIDGE...HUSSERTOWN...EBENEZER AND BLACK
CREEK THROUGH 230 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND HEAVY DOWNPOURS PRODUCING MINOR FLOODING OF LOW LYING
AREAS CAN BE EXPECTED.

JPC

Nearby

Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.